Addiction Survivors

Notices

Reply
Unread 12-14-2010, 06:03 PM   #1
lilmiss1987
Junior Member
 
Posts: 7
Default constant headeaches..everyday. will sub docs switch me to subutex?

so i have been taking suboxone for three years now. since the first day i have gotton these awful headcahes and somtimes stomach aches. i take excedrin every morning when i take the suboxone because i know a headache is not far behind. so i figure if i take the excedrin it will stop the headache... somtimes it does and somtimes it doesnt. i recently just heard of subutex. does anyone know if suboxone perscribing doctors can perscribe subutex as well. has anyone had headaches associated with subs... has anyone switched to subutex and the headaches went away?

please someonne respond asap... i have a sub appointment tommarow and wanna see what you guys have to say.
lilmiss1987 is offline   Reply With Quote
Unread 12-14-2010, 06:11 PM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi lilmiss1987, Suboxone doctors can prescribe Subutex (there's also a generic for Subutex) if they choose. There are some doctors who won't because Subutex doesn't have the naloxone. Does your doctor know you've had these headaches for years so it's documented with him/her?

If someone is hypersensitive to the naloxone, it can cause headaches and the Subutex worked better for them. Others whose doctors refused to prescribe the -tex found that if they spit out the 'leftovers' after the pill dissolved that took care of it along with drinking alot of water.

Good luck at your appointment!

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 12-14-2010, 06:32 PM   #3
lilmiss1987
Junior Member
 
Posts: 7
Default

well my doctor did know about the headaches. she left the practice to work for helath care for the homless. i have an apointment with a new doctor tommarow. all my medical records while i was seeing her will be sent to the new doctor. i never knew about the subutex so i though suboxone was my only option. she gave me some king of high blood presure meds that she said should hekp.... they didnt so i stopped taking them. she never metioned anythign about subutex so im guessing she didnt like to perscribe it maybe? but it is true the subutex does not cause headaches? why do the doctors not want to perscribe it just because it doesnt have the naloxone?
lilmiss1987 is offline   Reply With Quote
Unread 12-14-2010, 07:09 PM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, the Subutex might only help if you are hypersensitive to the naloxone in the Suboxone. Which is very minute and has poor bioavailability sublingually and in the GI tract. But some people are hypersensitive and their symptoms have ranged from hives, itching, headaches, stomach upset. But if the buprenorphine that someone is hypersensitive to, then the Subutex won't help because it is buprenorphine also.

Some doctors won't prescribe it because they feel more comfortable in prescribing the Suboxone which has the naloxone which is a deterrent to misuse.

Hope that helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 12-15-2010, 09:28 AM   #5
MaJaBe
Senior Member
 
MaJaBe's Avatar
 
Posts: 1,206
Default

Hi there. I got horrible headaches when I first started taking Suboxone, also. I thought for sure it was the naloxone, and also I don't have insurance that pays for my sub, so my doctor switched me to Subutex. The headaches kept coming though. Then not too long after that, they started to get farther and farther apart, and now I don't get them anymore at all. So I don't know if it was the naloxone or not, but since I still got them on the Subutex for a little while, I tend to think that it's a side effect of Buprenorphine, not naloxone.
Of course I'm not a doctor, and can only give my own experience, but that's what happened to me. I know the headaches are really debilitating, no fun at all!
I hope you get some answers from your new doctor!
Best,
J
MaJaBe is offline   Reply With Quote
Unread 12-15-2010, 01:31 PM   #6
lilmiss1987
Junior Member
 
Posts: 7
Default

thanks for the advice. i went today and i didnt have a chance to mention the generic. he recomended it because of not having insurance. but the headaches are wicked. i got my script filled today so ill see how i feel when i take it.
lilmiss1987 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 06:52 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors